Jump to content
Important Survey - Please Participate ×

Is seroquel a good drug for sleep


[Re...]

Recommended Posts

I just started seroquel at night 50 mg. I was taking Benadryl and it stopped working.My Dr. said it was not addicting. Is it a pretty safe drug?
Link to comment
Share on other sites

Did your doctor actullay prescribed an antipsychotic for sleep? I am soon down to 4 years off of zyprexa and I can tell you the withdrawal's been insane so far. It does get better thought. Ssri antipsychotics and benzo may all creat withdrawal and they have the same symptoms.

 

Hope you feel better soon.

Link to comment
Share on other sites

I just started seroquel at night 50 mg. I was taking Benadryl and it stopped working.My Dr. said it was not addicting. Is it a pretty safe drug?

 

Seroquel is very addicting and has many harsh side affects. We have support forums in here for people tapering off of it. It does aid sleep, but at a high cost. 

Link to comment
Share on other sites

Thank you guys for the feedback. I was looking at my iPad and my husband said my head was shaking. I have not felt right all day today.Ive been anxious and just feel jumpy inside.My Doc told me to try it for 2 weeks but I don’t think I am going to take it anymore. I have only taken it for 2 nights. I really appreciate your answers!
Link to comment
Share on other sites

Redbird, you were smart to post in here about seroquel. And, you just avoided another addictive medication with bad side affects.

 

Sleep is very hard for many of us, but we have to remain diligent about other medications that may help and do our research.

 

I hope it gets better for you.

Link to comment
Share on other sites

Hi Redbird,

 

A wise decision! 

 

I tried it at just 12,5 mgs a few weeks ago. Had to stop after 4 days; horrible side effects and no extra sleep.

Someone on BB compared it to shooting an ant with a canon...one of the worst meds around.

 

 

Link to comment
Share on other sites

Using seroquel for sleep is like using a sledgehammer on a small nail in the wall. It definitely hits the nail, but with varying accuracy, and the nail is surely dented after the deed is done.
Link to comment
Share on other sites

There are really lot of unknown side effects on the long term with Seroquel. Have found a few websites it was shocking (Was couple of years ago)! Used it for a few months for sleep gave me a very strange feeling. Would not recommend that.

 

Link to comment
Share on other sites

I been on Seroquel for sleep for over 5 years. Am finally trying to come off now

 

Seroquel is more sedating at low dosage. So 50mgs enough for most people. You won't get extra benefit by taking more

 

Main problem with Seroquel is that it can cause diabetes if you are prone to that illness because of bad diet etc

 

Seroquel can be replaced by anti-histamine. Best is called hydroxozone

Link to comment
Share on other sites

I was taking only about 2mgs at night and it caused drooling, incontinence, difficulty walking and stomach problems which are all side effects of it.  It's a very powerful drug.  I will only take a few milligrams at night if it's an emergency for sleep.  50mgs is a high dose for me.  Maybe take just a few miiligrams at night for sleep occasionally by making small chips out of the 50mg. pill?
Link to comment
Share on other sites

When I could not sleep in the mental hospital the most recent time when they were trying to take me off of benzos, one of the medicines they put me on was seroquil. It helped me sleep, but either this medicine or cymbalta gave me temporary psychosis. It was found that Seroquil was the reason why I would grind my teeth until my gums were bruised somehow and it would become even more difficult to wake me up.

 

It can help with sleep, but I have heard and experienced that it comes with alot of pretty bad side effects.

Link to comment
Share on other sites

I took some Seroquel for sleep last night and it made me drool.  It's a side effect.  It's a nasty drug.
Link to comment
Share on other sites

Seroquel can be replaced by anti-histamine. Best is called hydroxozone

 

terua, I think you mean hydroxyzine. I took that off and on for sleep during my taper and it was quite helpful. I think Vistaril is the generic.

 

:smitten:

 

Katz

Link to comment
Share on other sites

  • 2 weeks later...
×
×
  • Create New...